Alert archive / Wyoming / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Rapid City, SD
NWS Rapid City, SD issued this flash flood warning at Jun 17, 2015, 9:12 PM MDT for Campbell County, Crook County, Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2015, 9:12 PM MDT (03:12 UTC)
- Expired
- Jun 18, 2015, 2:15 AM MDT
- In force
- 5 hr
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Campbell County, WY, Crook County, WY
The radar
The Rapid City radar (KUDX), 180 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 3.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:03 PM MDT, 7 hours 9 minutes earlier.
Area forecast discussion, Jun 17, 2:03 PM MDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 203 PM MDT WED JUN 17 2015 .SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT ISSUED AT 201 PM MDT WED JUN 17 2015 WATER VAPOR IMAGERY SHOWS NEAR ZONAL FLOW CONTINUING TODAY. SEVERAL WAVES ARE CROSSING THE NRN ROCKIES ATTM PUSHING INTO CNTRL MT. SURFACE ANALYSIS SHOWS HIGH PRES ACROSS THE CNTRL DAKOTAS WITH RETURN FLOW SETTING UP ACROSS NE WY/FAR WRN SD. TEMPS HAVE RISEN INTO THE 70S...AND WITH GOOD THETA E ADVECTION...DEWPOINTS HAVE RISEN FROM THE UPPER 40S/LOW 50S THIS MORNING TO AROUND 60. UPPER WAVE WILL CROSS THE REGION THIS AFTN AND TONIGHT. CONVECTION IS EXPECTED TO DEVELOP LATER THIS AFTN ACROSS THE BLKHLS AREA BEFORE MOVING OUT INTO THE PLAINS. SHORT RANGE MODELS ARE SHOWING SOME DIMINISHING WITH THESE STORMS...BUT LOOKS LIKE AN MCS WILL MOVE IN FROM MT LATER THIS EVNG. PLENTY OF CAPE/SHEAR FOR SUPERCELL DEVELOPMENT THE NEXT SEVERAL HOURS WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. AS THE MCS MOVES ACROSS THE FAR NE WY AREA INTO THE WRN SD PLAINS...LOOKS LIKE THE THREAT WILL TRANSITION MORE TOWARD A WIND THREAT AS THE MCS POTENTIALLY BOWS OUT. THERE ARE DIFFERENCES IN THE TIMING OF THIS SYSTEM...WITH THE HRRR THE FASTER SOLUTION COMPARED TO THE 4KM NAM. COULD SEE LINGERING PRECIP EARLY THU MRNG...BUT MAJORITY OF THE CONVECTION WILL BE DONE LATE TONIGHT AS IT MOVES SE INTO NEB. THE NEXT ROUND OF STORMS ARE EXPECTED THU AFTN/NIGHT AS A SERIES OF WAVES PUSH THROUGH THE DAKOTAS WITHIN THE PERSISTENT ZONAL FLOW. DEEP MOISTURE ADVECTION IS EXPECTED FOR THE SECOND HALF OF THE DAY AS A SURFACE LOW STRENGTHENS NEAR THE WY/MT BORDER. CAPE AND SHEAR WILL BE HIGH ENOUGH FOR SOME SUPERCELL DEVELOPMENT. THROUGH THU NIGHT...BETTER CHANCES FOR STORMS TRANSITION TOWARD NW SD AS A STRONG WAVE CROSSES MT TO THE ND/SD BORDER. THIS COULD BRING AN MCS ACROSS NW SD THROUGH LATE NIGHT HOURS. .LONG TERM...FRIDAY THROUGH WEDNESDAY ISSUED AT 201 PM MDT WED JUN 17 2015 NEARLY ZONAL UPPER FLOW WILL CONTINUE THROUGH THE EXTENDED PERIOD...WITH SHORTWAVES PERIODICALLY PASSING THROUGH THE REGION....KEEPING THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. A SURFACE LOW WILL DEEPEN OVER SOUTHEASTERN MT/EASTERN WY BEFORE SLOWLY PUSHING EAST ON FRIDAY. MOISTURE WILL CONVERGE ALONG THE SURFACE BOUNDARY...AND MLCAPE VALUES WILL RISE TO 3000-4000 J/KG ACROSS CENTRAL SD. BEST 0-6KM SHEAR OF 50-60 KTS WILL BE ACROSS THE NORTHERN HALF OF THE CWA. THESE INGREDIENTS COMBINED WITH WEAK UPPER LEVEL ENERGY WILL CREATE CHANCES FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT...SOME OF WHICH MAY BE SEVERE. MARGINAL CAPE AND EXCELLENT SHEAR ACROSS THE BLACK HILLS AND SOUTHWESTERN SD ON SATURDAY...ALONG WITH ANOTHER WEAK SHORTWAVE...MAY ALLOW FOR MORE STRONG TO SEVERE THUNDERSTORMS THERE. MODELS CONTINUE TO HINT AT A WEAK RIDGE DEVELOPING SUNDAY INTO MONDAY WITH LESSER CHANCES OF PRECIP THEN. NORTHERN PLAINS WILL THEN BE UNDER SOUTHWEST FLOW BY LATE TUESDAY AS THE RIDGE SHIFTS EASTWARD...WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE ABOVE AVERAGE ON FRIDAY AS THE THERMAL RIDGE AXIS SHIFTS EASTWARD. SATURDAY AND SUNDAY WILL BE COOLER...BUT HIGHS WILL BE AROUND AVERAGE. MONDAY AND TUESDAY WILL ONCE AGAIN BE WARM WITH UPPER 70S TO UPPER 80S ACROSS MOST OF THE REGION. COOLER WEATHER IS EXPECTED WEDNESDAY...FOLLOWING A COLD FRONT. && .AVIATION...FOR THE 18Z TAFS THROUGH 18Z THURSDAY ISSUED AT 201 PM MDT WED JUN 17 2015 SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE BLACK HILLS THIS AFTERNOON AND ACROSS THE ENTIRE AREA TONIGHT. SCT MVFR CIGS/VSBY IS EXPECTED NEAR THUNDERSTORMS. STRONG THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND STRONG WIND GUSTS THIS EVENING INTO TONIGHT. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...13 LONG TERM...POJORLIE AVIATION...POJORLIE
Hazardous weather outlook, Jun 17, 6:46 AM MDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 646 AM MDT WED JUN 17 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-181300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 646 AM MDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTHEAST WYOMING AND MUCH OF WESTERN SOUTH DAKOTA AS THE NEXT DISTURBANCE CROSSES THE AREA. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS. AN ISOLATED TORNADO AND HEAVY RAIN ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DAILY CHANCES FOR THUNDERSTORMS CAN BE EXPECTED FOR THE REST OF THE WEEK ACROSS THE AREA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
In the hours before
Local storm report, Jun 17, 8:06 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
806 PM MDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND GST 8 NW ROCKYPOINT 44.99N 105.20W
06/17/2015 M63.00 MPH CAMPBELL WY TRAINED SPOTTER
&&Local storm report, Jun 17, 8:21 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
821 PM MDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND GST 4 N WESTON 44.69N 105.33W
06/17/2015 E60 MPH CAMPBELL WY PUBLIC
0816 PM HAIL 4 N WESTON 44.69N 105.33W
06/17/2015 E1.50 INCH CAMPBELL WY PUBLIC
&&
MCKEMYLocal storm report, Jun 17, 8:29 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
829 PM MDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 1 E WESTON 44.63N 105.31W
06/17/2015 E2.00 INCH CAMPBELL WY TRAINED SPOTTER
&&
MCKEMYLocal storm report, Jun 17, 8:44 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
844 PM MDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST HULETT 44.68N 104.60W
06/17/2015 M74 MPH CROOK WY FIRE DEPT/RESCUE
SOME TREE DAMAGE IN TOWN.
&&Local storm report, Jun 17, 8:46 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
846 PM MDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 5 E HULETT 44.68N 104.50W
06/17/2015 E60 MPH CROOK WY TRAINED SPOTTER
0845 PM HAIL 5 E HULETT 44.68N 104.50W
06/17/2015 E1.00 INCH CROOK WY TRAINED SPOTTER
&&
MCKEMYSpecial weather statement, Jun 17, 8:56 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 856 PM MDT WED JUN 17 2015 SDZ042-180330- SHANNON SD- 856 PM MDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHANNON COUNTY UNTIL 930 PM MDT... AT 856 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SLIM BUTTE...OR 14 MILES NORTH OF CHADRON...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OGLALA AND SLIM BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN SOUTH DAKOTA. LAT...LON 4313 10300 4327 10274 4300 10256 4300 10298 TIME...MOT...LOC 0256Z 230DEG 32KT 4303 10294 CARSTENS
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:18 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Pennington | 42 min |
| Jun 17, 6:58 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Pennington | 24 min |
| Jun 17, 8:43 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Lawrence | 62 min |
| Jun 17, 8:56 PM MDT | Special Weather Statement | UNR | Oglala Lakota | 34 min |
| Jun 17, 9:04 PM MDT | Severe Thunderstorm Warning | UNR | 24 min | |
| Jun 17, 9:13 PM MDT | Tornado Warning | UNR | Lawrence | 32 min |
| Jun 17, 9:41 PM MDT | Severe Thunderstorm Warning | UNR | Lawrence, Meade, Pennington | 64 min |
| Jun 17, 10:19 PM MDT | Special Weather Statement | UNR | Oglala Lakota | 26 min |
| Jun 17, 10:23 PM MDT | Severe Thunderstorm Warning | UNR | Pennington | 52 min |
| Jun 17, 10:27 PM MDT | Severe Thunderstorm Warning | UNR | 33 min | |
| Jun 17, 10:28 PM MDT | Severe Thunderstorm Warning | UNR | Custer | 47 min |
| Jun 17, 10:44 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Meade, Pennington | 61 min |
| Jun 17, 10:48 PM MDT | Areal Flood Advisory | UNR | Pennington | 3 hr |
| Jun 17, 10:51 PM MDT | Severe Thunderstorm Warning | UNR | 39 min | |
| Jun 17, 11:16 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Fall River | 44 min |
| Jun 17, 11:25 PM MDT | Severe Thunderstorm Warning | UNR | Bennett | 39 min |
| Jun 17, 11:42 PM MDT | Special Weather Statement | UNR | Oglala Lakota | 48 min |
| Jun 17, 11:52 PM MDT | Special Weather Statement | UNR | Fall River | 38 min |
| Jun 18, 12:06 AM MDT | Severe Thunderstorm Warning | UNR | 39 min | |
| Jun 18, 12:15 AM MDT | Severe Thunderstorm Warning | UNR | Bennett, Jackson | 60 min |
| Jun 18, 12:52 AM MDT | Severe Thunderstorm Warning | UNR | Bennett, Jackson | 38 min |
| Jun 18, 1:26 AM MDT | Special Weather Statement | UNR | Todd | 49 min |
| Jun 18, 6:26 AM MDT | Areal Flood Warning | UNR | Pennington | 9 hr |
| Jun 18, 8:01 AM MDT | Areal Flood Warning | UNR | 36 hr | |
| Jun 17, 7:35 PM MDT | Severe Thunderstorm Warning | UNR | Campbell | 55 min |
| Jun 17, 8:01 PM MDT | Severe Thunderstorm Warning | UNR | Campbell, Crook | 59 min |
| Jun 17, 8:08 PM MDT | Severe Thunderstorm Warning | UNR | Campbell, Crook | 67 min |
| Jun 17, 9:06 PM MDT | Severe Thunderstorm Warning | UNR | Crook, Weston | 39 min |
| Jun 17, 9:49 PM MDT | Severe Thunderstorm Warning | UNR | Weston | 41 min |
| Jun 17, 10:04 PM MDT | Special Weather Statement | UNR | Weston | 26 min |
| Jun 17, 10:08 PM MDT | Flash Flood Warning | UNR | Weston | 3 hr |
Nearby
Flash Flood Warnings in Wyoming, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.